Alert archive / North Dakota / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 331, NWS Bismarck, ND
NWS Bismarck, ND issued this severe thunderstorm warning at Aug 26, 2007, 8:29 PM CDT for Kidder County, North Dakota. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 26, 2007, 8:29 PM CDT (01:29 UTC)
- Expired
- Aug 26, 2007, 9:15 PM CDT
- In force
- 46 min
- Issued by
- NWS Bismarck, ND
- Area
- Counties, with a storm outline in the text
County Kidder County, ND
The radar
The Bismarck radar (KBIS), 87 km from the middle of the area, began a volume at 01:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 26, 5:10 PM CDT | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 00:00Z, 1.5 hours before the alert went out and 82 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1997 J/kg
- Mixed-layer CIN
- -24 J/kg
- Mixed-layer LCL
- 2248 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 11 m²/s²
- 0-3 km storm-relative helicity
- 129 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.9
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KBIS 270129 SVRBIS NDC043-270215- /O.NEW.KBIS.SV.W.0331.070827T0129Z-070827T0215Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE BISMARCK ND 829 PM CDT SUN AUG 26 2007 THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHEASTERN KIDDER COUNTY IN SOUTH CENTRAL NORTH DAKOTA... * UNTIL 915 PM CDT * AT 826 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THIS STORM WAS LOCATED OVER EXTREME SOUTHEASTERN KIDDER COUNTY...OR ABOUT 46 MILES WEST OF JAMESTOWN...AND MOVING EAST AT 10 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... RURAL SOUTHEASTERN KIDDER COUNTY AROUND 840 PM CDT... REMEMBER...SEVERE THUNDERSTORMS CAN AND OCCASIONALLY DO PRODUCE TORNADOES WITH LITTLE OR NO ADVANCED WARNING. IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM. LAT...LON 4676 9974 4664 9972 4664 9945 4676 9946 $$ ABELING
1 follow-up statement
000 WWUS53 KBIS 270213 SVSBIS SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE BISMARCK ND 913 PM CDT SUN AUG 26 2007 NDC043-270223- /O.EXP.KBIS.SV.W.0331.000000T0000Z-070827T0215Z/ KIDDER ND- 913 PM CDT SUN AUG 26 2007 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN KIDDER COUNTY EXPIRES AT 915 PM CDT... THE SEVERE THUNDERSTORM HAS MOVED OUT OF THE AREA AND NO LONGER POSES A SIGNIFICANT THREAT. LAT...LON 4676 9974 4664 9972 4664 9945 4676 9946 $$ ABELING
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 26, 3:17 PM CDT, 5 hours 12 minutes earlier.
Area forecast discussion, Aug 26, 3:17 PM CDT, 5 hours 12 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 317 PM CDT SUN AUG 26 2007 .SHORT TERM...TONIGHT THROUGH WEDNESDAY NIGHT... THE APPROACH OF AN UPPER LEVEL TROUGH WILL PUSH A COLD FRONT ACROSS CENTRAL AND EASTERN NORTH DAKOTA THIS EVENING. CAPPING IS STRONG BUT THE 4KM NNM WRF FORECASTS A LINE OF STRONG THUNDERSTORMS FROM BISMARCK NORTHEAST FROM 23Z ON. I HAVE USED THIS MODEL FOR TONIGHTS FORECAST. THEN A SHALLOW UPPER TROUGH WILL LINGER OVER NORTH DAKOTA THROUGH TUESDAY. MULTIPLE WAVES IN THIS CYCLONIC FLOW WILL KICK OFF SHOWERS FROM TIME TO TIME. THEN UPPER LEVEL RIDGING ARRIVES WEDNESDAY TO DRY THINGS OUT. LONG TERM...THURSDAY THROUGH SUNDAY NIGHT... HIGH PRESSURE RIDGE DOMINATES THURSDAY AND FRIDAY WITH DRY WEATHER AND WARMING TEMPERATURES. WARMED HIGHS SLIGHTLY FRI AND SAT AHEAD OF THE FRONT...80S TO AROUND 90 BASED UPON 850MB TEMP TRENDS. UPPER RIDGE THEN FLATTENS SAT/SUN AS A COLD FRONT AND SEVERAL SHORTWAVES TRAVERSE ACROSS THE NORTHERN PLAINS. BROUGHT SLIGHT CHC SHWRS/TSTMS STARTING SAT NIGHT AND CONTINUED THIS THREAT THROUGH SUN. && .AVIATION...A COLD FRONT MOVING INTO CENTRAL NORTH DAKOTA THIS AFTERNOON AND EVENING WILL SPARK SCATTERED SHOWERS AND THUNDERSTORMS ALONG AND AHEAD OF THE FRONT...MAINLY ALONG A LINE FROM NEAR MINOT SOUTH TO BISMARCK AND AREAS EAST. BEHIND THE FRONT ON MONDAY...AREAS OF MVFR CONDITIONS CAN BE EXPECTED AS LOW CLOUDS DEVELOP. && .BIS WATCHES/WARNINGS/ADVISORIES... NONE. && RSL/KS
Hazardous weather outlook, Aug 26, 4:15 AM CDT, 16 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED NATIONAL WEATHER SERVICE BISMARCK ND 415 AM CDT SUN AUG 26 2007 NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-270915- DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD- MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS- FOSTER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER- STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN- LA MOURE-MCINTOSH-DICKEY- 415 AM CDT SUN AUG 26 2007 /315 AM MDT SUN AUG 26 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND WEST NORTH DAKOTA. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT CHANCE OF THUNDERSTORMS IN SOUTHWEST AND CENTRAL NORTH DAKOTA LATE THIS AFTERNOON ALONG AND AHEAD OF A COLD FRONT WHICH WILL BE ALONG A LINE FROM DEVILS LAKE TO HETTINGER BY EARLY EVENING. THE STRONGEST CAPE WILL BE EAST OF THE FRONT...BUT WITH A GOOD CAP. THE CAP WILL BE WEAKEST ALONG THE FRONTAL BOUNDARY...AND LIFTING OVER THE FRONT MAY BE ENOUGH TO START ISOLATED CONVECTION. AS THE FRONT MOVES EAST TONIGHT...THE BEST CHANCE OF THUNDERSTORMS WILL BE IN THE FAR EASTERN COUNTIES. IF THUNDERSTORMS DO DEVELOP...THE STRONG CAPE INDICATES A POTENTIAL FOR SEVERE THUNDERSTORMS. THE CHANCE OF THUNDERSTORMS WILL CONTINUE THROUGH TUESDAY...ALTHOUGH WITH MUCH WEAKER CAPE...THE POTENTIAL FOR SEVERE THUNDERSTORMS IS MUCH LESS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
In the hours before
Local storm report, Aug 26, 8:09 PM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
809 PM CDT SUN AUG 26 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0809 PM HAIL MEDINA 46.90N 99.30W
08/26/2007 E0.88 INCH STUTSMAN ND PUBLIC
&&
KBIRKLocal storm report, Aug 26, 8:14 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
814 PM CDT SUN AUG 26 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0805 PM TORNADO 8 NNW NAPOLEON 46.61N 99.83W
08/26/2007 LOGAN ND PUBLIC
SEVERAL REPORTS OF A TORNADO RELAYED BY STATE RADIO.
&&
KBIRKThe office that day
Everything else NWS Bismarck, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 26, 7:32 PM CDT | Severe Thunderstorm Warning | BIS | Kidder, Logan | 58 min |
| Aug 26, 8:00 PM CDT | Tornado Warning | BIS | Logan | 30 min |
| Aug 26, 8:06 PM CDT | Severe Thunderstorm Warning | BIS | Stutsman | 54 min |
| Aug 26, 8:27 PM CDT | Tornado Warning | BIS | Logan | 33 min |
| Aug 26, 9:00 PM CDT | Tornado Warning | BIS | Logan | 30 min |
| Aug 26, 9:27 PM CDT | Severe Thunderstorm Warning | BIS | Logan | 53 min |
| Aug 26, 9:39 PM CDT | Severe Thunderstorm Warning | BIS | LaMoure | 48 min |
| Aug 27, 2:36 AM CDT | Severe Thunderstorm Warning | BIS | Grant, Morton | 54 min |
| Aug 27, 2:43 AM CDT | Severe Thunderstorm Warning | BIS | Emmons, Logan | 62 min |
| Aug 27, 2:58 AM CDT | Severe Thunderstorm Warning | BIS | Sioux | 32 min |
| Aug 27, 3:31 AM CDT | Severe Thunderstorm Warning | BIS | Emmons, Sioux | 59 min |
| Aug 27, 3:42 AM CDT | Severe Thunderstorm Warning | BIS | LaMoure, Logan | 53 min |
| Aug 27, 3:48 AM CDT | Tornado Warning | BIS | Emmons | 27 min |
| Aug 27, 4:24 AM CDT | Severe Thunderstorm Warning | BIS | Emmons, McIntosh | 41 min |
| Aug 27, 12:30 PM CDT | Severe Thunderstorm Warning | BIS | Kidder, Logan, Stutsman | 60 min |
| Aug 27, 12:55 PM CDT | Severe Thunderstorm Warning | BIS | Grant | 50 min |
| Aug 27, 1:10 PM CDT | Severe Thunderstorm Warning | BIS | Emmons | 38 min |
| Aug 27, 1:25 PM CDT | Severe Thunderstorm Warning | BIS | Sioux | 65 min |
| Aug 27, 1:30 PM CDT | Severe Thunderstorm Warning | BIS | Stutsman | 60 min |
| Aug 27, 2:03 PM CDT | Severe Thunderstorm Warning | BIS | Logan | 42 min |
| Aug 27, 3:54 PM CDT | Severe Thunderstorm Warning | BIS | LaMoure | 66 min |
Nearby
Severe Thunderstorm Warnings in North Dakota, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.